Virginia, 2014Damaging Wind in Virginia, June 17, 2014
June 17, 2014 · NWS AKQ · 1 event in 1 county or zone
Scattered showers and thunderstorms developed along a surface trough located across central Virginia. One storm produced damaging winds in Virginia Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed along a surface trough located across central Virginia. One storm produced damaging winds in Virginia Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 17, 3:34 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 17, 3:34 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT TUE JUN 17 2014
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THURSDAY WITH
THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING. A MORE DEFINED
FRONTAL BOUNDARY IS EXPECTED TO SAG SOUTHWARD INTO THE MID
ATLANTIC REGION THURSDAY NIGHT INTO FRIDAY AND STALL ACROSS THE
AREA THROUGH THE UPCOMING WEEKEND...INCREASING THUNDERSTORM
CHANCES EACH DAY DURING THIS TIMEFRAME.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
IT DOES NOT APPEAR AS IF RECORD HIGHS WILL BE MET FOR TODAY.
HOWEVER...THE CLIMATE SECTION BELOW WILL BE UPDATED LATER THIS
EVENING ONCE HIGH TEMPS HAVE BEEN ACHIEVED AND FINAL READINGS OF
THE DAY HAVE BEEN DETERMINED.
FOR THE REST OF THIS EVENING...
ONCE AGAIN A NARROW BAND OF ISOLATED TO SCATTERED THUNDERSTORMS
HAVE DEVELOPED JUST NORTH OF A LINE FROM FRANKLIN TO EMPORIA TO
SOUTH HILL AND THE WRN MECKLENBURG/LUNENBURG COUNTY LINE. A SECOND
AREA TO WATCH WILL BE ALONG SEABREEZE BOUNDARIES FROM CHES BAY AND
THE ATLANTIC OCEAN...ESPECIALLY IN FAR SE VA/NE NC. VERY STRONG
UPDRAFTS WILL ACCOMPANY THESE AIRMASS THUNDERSTORMS AND WILL
LIKELY PRODUCE BRIEF PERIODS OF GUSTY WINDS...SMALL HAIL (PEA TO
PENNY SIZED) AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS
MAY BECOME SEVERE WITH LARGE HAIL (ONE INCH OR LARGER IN DIAMETER)
AND WINDS IN EXCESS OF 58 MPH. STEERING FLOW ALOFT IS ALL OF
5-15 KT AT BEST...THEREFORE ANY STORMS THAT DEVELOP WILL BE SLOW
TO DRIFT SWD OVER TIME. VERY SIMILAR TO MONDAY EVENING...CONVECTION
IS LIKELY TO DISSIPATE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING.
SLIGHTLY WARMER 850 TEMPS TONIGHT SHOULD YIELD WARMER OVERNIGHT LOWS
OF 71-75 DEGREES MOST LOCATIONS. DEWPOINTS IN THE UPPER 60S TO LOWER
70S WILL CONTINUE MUGGY CONDITIONS. HAZE...RATHER THAN FOG...WILL BE
A FACTOR TO THOSE WITH AVIATION AND MARINE CONCERNS LATE TONIGHT
INTO WED MORNING AS VISIBILITIES DROP TO AROUND 5 MILES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A WEAK FRONTAL BOUNDARY/PSEUDO-LEE TROUGH STALLS OVER THE AREA WED...
STRETCHING FROM THE DELMARVA TO SE VA TO THE NC COASTAL PLAIN.
PERSISTENT MID-UPPER LEVEL RIDGING OVER THE SE CONUS AND THE
PRESENCE OF DRY AIR ALOFT WILL CONTINUE TO SQUASH WIDESPREAD
PRECIP CHANCES FOR THE DAY. HOWEVER WITH A HOT...HUMID...AND
UNSTABLE ENVIRONMENT IN PLACE...CANNOT RULE OUT ANOTHER ROUND OF
AIRMASS THUNDERSTORMS DEVELOPMENT DURING THE AFTN/EVENING HOURS
(MOST LIKELY ALONG THE TROUGH AXIS AS WELL AS ANY SEABREEZE
BOUNDARIES PRESENT). ONCE AGAIN LIGHT WINDS THROUGH THE COLUMN
SHOULD RESULT IN VERY LITTLE STORM MOTION AND IT IS POSSIBLE THAT
MOST STORMS SHOULD RAIN THEMSELVES OUT AND THEN REDEVELOP CLOSE
BY. AS PER THE PREVIOUS TWO EVENING...SOME STORMS MAY BECOME
STRONG TO SEVERE AND MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY
WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. WILL CARRY
A BASELINE 20 PERCENT POP SINCE IT WILL BE DIFFICULT TO NAIL DOWN
EXACT PLACEMENT AND TIMING OF POTENTIAL STORMS IN THIS KIND OF
CONVECTIVE ENVIRONMENT UNTIL THE CAP BREAKS AND CUMULUS CLOUDS
FORM. AND PER A PERSISTENCE FORECAST DUE TO LITTLE CHANGE IN THE
ATMOSPHERE...ANY STORMS THAT DEVELOP SHOULD DISSIPATE BY MID TO
LATE EVENING WITH THE LOSS OF DAYTIME HEATING. A MORE DEFINED
STATIONARY FRONT EXTENDING FROM NCNTRL MT TO THE NRN OH VALLEY AND
THROUGH NRN NJ STARTS TO SAG SWD ON THU. CONVECTION SHOULD BECOME
MORE FOCUSED AND ORGANIZED ALONG THIS BOUNDARY. HOWEVER...THE MID
ATLANTIC REGION WILL CONTINUE TO SIT WITHIN A WARM SECTOR WITH
THUNDERSTORMS GENERATING ALONG THE WEAK LEE TROUGH THU AFTN. IT IS
POSSIBLE THAT MCS ACTIVITY ALONG THIS BOUNDARY COULD DIVE ACROSS
THE LOCAL AREA THU NIGHT SINCE THE FRONT IS EXPECTED TO REACH THE
VA/NC BORDER BY FRI MORNING. IT IS ALSO POSSIBLE THAT ANY ONGOING
MCS ACTIVITY COULD SPLIT AND STAY JUST TO THE NORTH AND BACK TO
THE WEST DURING THE OVERNIGHT HOURS. WILL NEED TO MONITOR CLOSELY
FOR THIS POTENTIAL. THE FRONT STALLS ACROSS THE DELMARVA/ERN VA
REGION AND WOBBLES OVER THIS AREA AS A WARM FRONT ON FRI. WAVES OF
SHORTWAVE MOISTURE/ENERGY CAUGHT UP IN NW FLOW ALOFT ARE EXPECTED
TO INTERACT WITH THIS BOUNDARY AND INCREASE CHANCES FOR
THUNDERSTORMS...ESPECIALLY DURING THE AFTN.
SFC WINDS WILL GENERALLY BE LIGHT FROM THE SW-W MOST OF THE DAY
WED/THU UNTIL AMPLE DAYTIME HEATING BREAKS THE CAP AND AFTN MIXING
COMMENCES. GUSTS SHOULD BE AROUND 10-15 MPH EACH DAY. THE SW RETURN
FLOW WILL ALSO HELP TO BOOST TEMPERATURES INTO THE UPPER 90S WED
(MID 90S AT THE IMMEDIATE COAST)...WHICH IS STILL SUPPORTED BY
850 TEMPS OF 18-20C. GIVEN THE SLIGHTLY WARMER HIGH TEMPS ON
TUESDAY...DECIDED TO BUMP HIGH TEMPS UP BY A 1-2 DEGREES AREAWIDE.
THIS SUPPORTS THE POTENTIAL TO BREAK OR AT LEAST TIE RECORD HIGHS
FOR THE DAY. SEE CLIMATE SECTION BELOW FOR ADDITIONAL DETAILS.
THU SHOULD BE SIMILAR TO WED IN REGARD TO TEMPERATURES SINCE 850
TEMPS DO NOT VARY MUCH FROM 18-21C. AFTN MIXING SHOULD GIVE TEMPS
A NICE BOOST...HOWEVER INCREASING HIGH CLOUDS COMING IN FROM THE
NW (FROM ONGOING MCS ACTIVITY IN THE MIDWEST) COULD HAMPER TEMPS
FROM REACHING THEIR FULL POTENTIAL BY A FEW DEGREES. IN
ADDITION...DEWPOINTS ON TUESDAY GENERALLY STAYED IN THE LOWER 70S
UNTIL 1-2 PM BEFORE LOWERING TO 65-70 DEGREES DURING AFTN
MIXING/EROSION OF THE CAP. HAVE FOLLOWED THIS TREND INTO
WED...WHICH WILL RESULT IN HEAT INDEX VALUES OF 99-104 DEGREES FOR
MOST AREAS IN THE AFTN. PERSISTENT DEWPOINTS IN THE UPPER 60S TO
LOWER 70S PREVAIL ON THU AND HEAT INDEX VALUES WILL BE SIMILAR TO
WED (HI OF 99-104 DEGREES). THE PENDING HEAT CONTINUES TO BE
HIGHLIGHTED IN THE HWO. WARM OVERNIGHT LOWS ALSO REMAIN IN THE
LOWER 70S WED/THU NIGHTS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE LOOKS TO BEGIN WITH NW FLOW ALOFT SAT-SUN...AND A
STALLED SFC/LOW LEVEL BOUNDARY FROM THE SOUTHERN MID ATLC INTO THE
CAROLINAS. GFS/ECMWF/GEM HAVE ONLY MINOR DIFFERENCES IN GENERAL
FEATURES THROUGH THE WEEKEND. OVERALL...THIS PATTERN WILL SUPPORT
ABOVE CLIMO POPS FRI NIGHT/SAT ALTHOUGH WILL NOT GO LIKELY YET
GIVEN THAT THIS IS STILL 3-4 DAYS OUT. DID GO 40-50% POPS SAT ALL
ZONES. FLOW TURNING ONSHORE TO THE E/NE ON SAT SUGGESTS SOMEWHAT
COOLER TEMPERATURES WITH HIGHS MAINLY IN THE MID TO UPPER 80S
(RANGING FROM AROUND 90 F OVER SOUTH CENTRAL VA/INTERIOR NE NC TO
THE LOWER 80 EASTERN SHORE). WILL TREND POPS DOWN A LITTLE SUN
(ESPECIALLY OVER THE N/NE WHERE SOMEWHAT DRIER AIR MAY TRY TO
BUILD IN ON THE SOUTHERN EDGE OF HIGH PRESSURE TO THE N). STILL
RETAINED 30% POPS MOST AREAS THROUGH GIVEN NW FLOW ALOFT AND LACK
OF CONFIDENCE THAT DRIER AIR MAKES IT THIS FAR SOUTH. MID LEVEL
FLOW FLATTENS AND BECOMES MORE DUE WESTERLY MON- TUE...ALLOWING
FOR A SLIGHT WARMING TREND...WITH HIGHS GENLY RISING BACK INTO THE
UPPER 80S TO LOWER 90S AND LOWS IN THE MID- UPPER 60S TO LOWER
70S. WENT GENLY DRY AFTER MIDNIGHT THROUGH EARLY AFTN MON/TUE...
WITH 20-30% POPS AFTN/EVENING.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MOSTLY CLEAR VFR CONDITIONS ACROSS THE ENTIRE REGION THIS AFTERNOON
WITH SOME FEW TO SCT CLOUDS AROUND 4KFT-6KFT. THE CU SHOULD INCREASE
SOME AS THE AFTERNOON PROGRESSES BUT WILL REMAIN FEW-SCT. ISOLATED
TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
PRIMARILY ALONG AND SOUTH OF THE VA/NC BORDER. CONVECTION WILL BE
ISOLATED ENOUGH TO LEAVE MENTION OF THUNDER OUT OF THE TAFS FOR
NOW. ANY ISOLATED THUNDERSTORM ACTIVITY SHOULD WEAKEN AND
DISSIPATE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. WINDS WILL
REMAIN VARIABLE IN DIRECTION FOR MUCH OF THE AFTERNOON. SEA BREEZE
AND BAY BREEZE DEVELOPMENT ALONG THE COAST IS DRIVING WIND
DIRECTIONS IN THE EAST. A TREND TOWARD SW WINDS WILL DEVELOP
TOWARD EVENING AND CONTINUE OVERNIGHT. THE INCREASING SW WINDS AND
MIXING SHOULD PRECLUDE FOG DEVELOPMENT OVERNIGHT...HOWEVER HAZE
SHOULD FORM OVERNIGHT AND PERSIST INTO WED MORNING WITH
VISIBILITIES DROPPING TO 5SM.
OUTLOOK...LOOK FOR A TYPICAL SUMMER PATTERN WITH ISO-SCT AFTN AND
EVENING TSTMS...ESPECIALLY WEDNESDAY AND THURSDAY. A MORE
WELL-DEFINED FRONT WILL SAG SWD ACROSS THE MID ATLANTIC REGION
THU NIGHT INTO FRIDAY...BRINGING INCREASING THUNDERSTORM
CHANCES/COVERAGE.
&&
.MARINE...
GENLY BENIGN OVER THE MARINE AREA OUTSIDE FOR THE NEXT SEVERAL
DAYS OUTSIDE OF ANY CONVECTION...WITH LITTLE IN THE WAY OF A
PRESSURE GRADIENT IN PLACE. WAVES/SEAS ONLY 1-2 FT THIS
AFTN...SHOULD SEE SOME INCREASE IN S/SE FLOW LATER THIS EVENING
SHIFTING TO THE SW OVERNIGHT BUT SPEEDS WILL STILL GENLY ONLY AVG
10-15 KT. OTHERWISE...WINDS WILL BE MORE DRIVEN BY THE SEABREEZE
AND PERHAPS CONVECTIVE BOUNDARIES WED-THU (W/SW IN THE MORNING
THEN E/SE BY LATER AFTN/EVENING). EVENTUALLY WINDS SHIFT TO THE
N/NE LATE THU NIGHT/FRI INTO SAT AS A BACKDOOR COLD FRONT DROPS
THROUGH THE AREA...AND STALLS OVER NC OVER THE WEEKEND. DID RAMP
THE WINDS UP A LITTLE STRONGER THAN THE MODELS FRI-SAT GIVEN SOME
MODEST COOL AIR ADVECTION BUT NOT TO SCA LEVELS. SEAS AVG
2-3 FT/WAVES 1-2 FT.
&&
.CLIMATE...
FORECAST AND RECORD HIGH TEMPS FOR THE NEXT FEW DAYS:
FOR TUE JUNE 17:
LOCATION FORECAST HIGH RECORD HIGH/YEAR
-------- ------------- ----------------
RICHMOND 96 99/1944
NORFOLK 94 97/1945
SALISBURY 96 98/1957
ELIZABETH CITY 93 96/1981
FOR WED JUNE 18:
LOCATION FORECAST HIGH RECORD HIGH/YEAR
-------- ------------- ----------------
RICHMOND 99 100/1970
NORFOLK 95 99/1944
SALISBURY 96 96/1957
ELIZABETH CITY 95 99/1944
FOR THU JUNE 19:
LOCATION FORECAST HIGH RECORD HIGH/YEAR
-------- ------------- ----------------
SALISBURY 93 96/1993
&&
.EQUIPMENT...
KDOX RADAR (DOVER AFB) REMAINS OUT OF SERVICE TODAY (TUESDAY) DUE TO
ONGOING PEDESTAL ISSUES. THE RADAR REMAINS UNSTABLE UNTIL NEW PARTS
ARE INSTALLED. UPDATES WILL BE MADE AVAILABLE THROUGH THE FREE TEXT
MESSAGE FORMAT (FTMDOX).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...LKB
AVIATION...JAO/BMD
MARINE...LKB
CLIMATE...BMD
EQUIPMENT...AKQHazardous weather outlook, Jun 17, 2:30 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT TUE JUN 17 2014
NCZ012>017-030>032-VAZ048-049-060>062-064>069-072>079-084>100-181930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
330 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP RAPIDLY IN
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA THIS EVENING. SOME
STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY STRONG WIND
GUSTS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES OF 99 TO 104 DEGREES ARE EXPECTED BOTH WEDNESDAY
AND THURSDAY AFTERNOONS. ANYONE SPENDING AN EXTENDED PERIOD OF
TIME OUTDOORS SHOULD TAKE FREQUENT BREAKS...DRINK PLENTY OF
FLUIDS...AND WEAR LIGHT-WEIGHT AND LOOSE-FITTING CLOTHING WHEN
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ063-070-071-080>083-181930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
330 PM EDT TUE JUN 17 2014
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES OF 99 TO 104 DEGREES ARE EXPECTED BOTH WEDNESDAY
AND THURSDAY AFTERNOONS. ANYONE SPENDING AN EXTENDED PERIOD OF
TIME OUTDOORS SHOULD TAKE FREQUENT BREAKS...DRINK PLENTY OF
FLUIDS...AND WEAR LIGHT-WEIGHT AND LOOSE-FITTING CLOTHING WHEN
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-181930-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-
330 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES OF 95 TO 99 DEGREES ARE EXPECTED WEDNESDAY
AFTERNOON. HEAT INDICES OF 90 TO 95 DEGREES ARE THEN EXPECTED ON
THURSDAY AFTERNOON. ANYONE SPENDING AN EXTENDED PERIOD OF TIME
OUTDOORS SHOULD TAKE FREQUENT BREAKS...DRINK PLENTY OF FLUIDS...
AND WEAR LIGHT-WEIGHT AND LOOSE-FITTING CLOTHING WHEN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEROSA
In the hours before
Special weather statement, Jun 17, 2:30 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT TUE JUN 17 2014
VAZ079-087-172015-
BRUNSWICK-GREENSVILLE-
330 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND GREENSVILLE
COUNTIES THROUGH 415 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOLPHIN...OR ABOUT OVER LAWRENCEVILLE...MOVING SOUTHEAST AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR EDGERTON AT 410 PM EDT.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3669 7755 3657 7785 3684 7798 3691 7777
GINGRICH
Special weather statement, Jun 17, 2:54 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT TUE JUN 17 2014
VAZ088-092-093-172100-
ISLE OF WIGHT-SOUTHAMPTON-SUSSEX-
354 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF FRANKLIN...ISLE OF
WIGHT...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 500 PM EDT...
AT 354 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SEBRELL...OR ABOUT 7 MILES NORTHWEST OF COURTLAND...MOVING SOUTHWEST
AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CAPRON AT 445 PM EDT...
WORRELL...AND...JOYNER AT 455 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3667 7733 3684 7728 3682 7676 3673 7678
3668 7685
DAPSpecial weather statement, Jun 17, 3:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT TUE JUN 17 2014
NCZ015-016-172115-
CAMDEN-PASQUOTANK-
419 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CAMDEN AND PASQUOTANK
COUNTIES THROUGH 515 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORS BEACH...OR ABOUT OVER CAMDEN...MOVING SOUTHEAST AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR BARTLETT AT 435 PM EDT...SHILOH
AT 450 PM EDT...RIDDLE AT 500 PM EDT...OLD TRAP...AND...GOOSE CREEK
AT 515 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3624 7630 3638 7620 3631 7599 3631 7597
3630 7597 3629 7595 3626 7597 3623 7593
3616 7595 3617 7599 3614 7600 3614 7605
3613 7609
DAPSpecial weather statement, Jun 17, 3:36 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT TUE JUN 17 2014
VAZ097-098-172100-
CHESAPEAKE-VIRGINIA BEACH-
436 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF VIRGINIA BEACH AND
CITY OF CHESAPEAKE COUNTIES THROUGH 500 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOUNT PLEASANT...OR ABOUT 8 MILES EAST OF GREAT BRIDGE...MOVING EAST
AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR PRINCESS ANNE AT 450 PM EDT...
BACK BAY AT 500 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3661 7592 3661 7594 3663 7598 3661 7598
3661 7622 3675 7621 3678 7596 3670 7594
3669 7595 3668 7593 3662 7591
DAPSpecial weather statement, Jun 17, 3:46 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT TUE JUN 17 2014
VAZ092-093-096-172130-
ISLE OF WIGHT-SOUTHAMPTON-SUFFOLK-
446 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF FRANKLIN...ISLE OF
WIGHT...CITY OF SUFFOLK AND SOUTHAMPTON COUNTIES THROUGH 530 PM
EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLAND TO SHILOH...OR
ALONG A LINE EXTENDING FROM HOLLAND TO 6 MILES NORTHWEST OF
BOYKINS...MOVING SOUTHEAST AT 5 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE NEWSOMS AROUND 520 PM EDT...
BOYKINS AROUND 530 PM EDT...
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3671 7743 3676 7674 3655 7655 3654 7730
GINGRICH
Special weather statement, Jun 17, 4:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 PM EDT TUE JUN 17 2014
NCZ017-VAZ097-098-172145-
CHESAPEAKE-VIRGINIA BEACH-WESTERN CURRITUCK-
504 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN CURRITUCK...CITY
OF VIRGINIA BEACH AND CITY OF CHESAPEAKE THROUGH 545 PM EDT...
AT 503 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BACK BAY...OR ABOUT 12 MILES NORTH OF CURRITUCK...MOVING SOUTHEAST AT
5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MUNDEN AT 515 PM EDT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3658 7590 3658 7593 3662 7595 3663 7598
3658 7597 3656 7591 3648 7595 3648 7597
3654 7602 3652 7602 3666 7620 3676 7614
3662 7588
LBROWNThunderstorm Wind, Virginia Beach (C)
- When
- June 17, 4:30 PM EST to 4:40 PM EST
- Where
- Virginia Beach (C) County, 0.55 mi E of Munden to 2.2 mi SE of Munden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -76.020
Trees were downed along Princess Anne Road in southern Virginia Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 17, 2014$2.6 million · EF3 · 8 events
- Flash Flood and Flooding in South Dakota, June 17 to 20, 20141 death · 1 injured · $500,000 · 8 events
- Tornado in Montana, June 17, 2014EF3 · 1 event
- Tornado and Hail in South Dakota, June 17, 2014$100,000 · EF2 · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2014$781,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, June 17, 2014$510,000 · 1.25 in hail · 37 events
- Tornado and Hail in New York, June 17, 2014$163,000 · EF1 · 35 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2014$400,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in South Dakota, June 17, 2014$500,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 17, 2014$161,000 · EF1 · 4 events
- Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014$105,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Michigan, June 17 to 18, 2014$195,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529066.